Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 184, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 4:07 PM CDT for Sabine County, San Augustine County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 14, 2012, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine County, TX, San Augustine County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:15 PM CDT | TSTM WND DMG | 6 Se San Augustine, TX | TREE DOWN ALONG HIGHWAY 21 SOUTHEAST OF SAN AUGUSTINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS54 KSHV 142107
SVRSHV
TXC403-405-142145-
/O.NEW.KSHV.SV.W.0184.120614T2107Z-120614T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SABINE COUNTY IN EASTERN TEXAS...
NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 445 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAN AUGUSTINE...OR 22 MILES SOUTH OF CENTER...AND MOVING NORTHWEST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLAND
LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3144 9432 3149 9432 3151 9430 3158 9431
3165 9440 3164 9428 3159 9401 3157 9398
3157 9395 3138 9398
TIME...MOT...LOC 2107Z 150DEG 28KT 3150 9404
$$
PARKER1 follow-up statement
472
WWUS54 KSHV 142135
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT THU JUN 14 2012
TXC403-405-142145-
/O.CON.KSHV.SV.W.0184.000000T0000Z-120614T2145Z/
SABINE TX-SAN AUGUSTINE TX-
435 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SAN AUGUSTINE AND SABINE COUNTIES...
AT 431 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ROSEVINE...MOVING NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACUNE...SAN AUGUSTINE...DENNING AND BLAND LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS THAT HAVE
DOWNED TREES ALONG HIGHWAY 21 NEAR THE SAN AUGUSTINE...SABINE COUNTY
LINE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3144 9432 3149 9432 3151 9430 3158 9431
3165 9440 3164 9428 3159 9401 3157 9398
3157 9395 3138 9398
TIME...MOT...LOC 2133Z 150DEG 28KT 3145 9402
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:46 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 2:46 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 246 PM CDT THU JUN 14 2012 .DISCUSSION... REMNANT MCV APPEARS TO BE CENTERED OVER CENTRAL LA ATTM...AND IS AIDING UPDRAFTS ACROSS THE TOLEDO BEND COUNTRY...EWD INTO CENTRAL LA. LATEST LAPS CAPE IS SHOWING VERY UNSTABLE AIR ACROSS THE ENTIRE REGION...WITH THE HIGHEST AREAS ACROSS NW LA...DEEP E TX...AND SE OK...AND CU FIELD LOOKING HEALTHIER WITH EACH VIS SATELLITE IMAGE UPDATE. NO REASON TO BELIEVE THAT WE WON'T HAVE AT LEAST SOME ISOLD/WIDELY SCT STORMS DEVELOP ACROSS E TX AND SW AR AS WE MOVE THROUGH THE REST OF THE DAYLIGHT HOURS. LOTS OF UNCERTAINTY IN THE DAYS AHEAD...AS THE MODELS CONTINUE TO MEANDER THE MCV/UPPER LOW SEWD AND THEN BACK TOWARD THE W THROUGH THE WEEKEND. IN THE MEAN TIME...MODELS AMPLIFY THE UPPER RIDGE OVER THE OH RIVER VALLEY KEEPING THE REGION UNDER WEAK FLOW ALOFT. SFC LOW TO OUR W AND RIDGE TO THE E WILL KEEP A STEADY SUPPLY OF LL MOISTURE COMING IN. THIS COMBINED WITH HEATING AND WEAKNESSES IN THE RIDGE WILL WARRANT AT LEAST SLIGHT CHANCE POPS IN THROUGHOUT MOST OF THE FCST PD. ANY MESOSCALE FEATURES SUCH AS OUTFLOW BOUNDARIES WILL ENHANCE THIS POSSIBILITY. TEMPS LOOK TO HOLD NEAR NORMAL THIS PD FOR THE MOST PART...AS DAILY CLOUDS/CONVECTION KEEP US FROM HEATING UP TOO MUCH. /12/ && .AVIATION... SCATTERED CONVECTION HAS SHIFTED FROM NE TX..TO PORTIONS OF NORTHERN LA...WELL SOUTH OF I-20. THIS AREA STILL ON BACKSIDE OF UPPER LOW...AS THIS UPPER LOW SEEN ON VISIBLE SATELLITE NOW MOVG EASTWARD ACROSS MS RIVER NEAR I-10. STORMS HAVE CHANGED LITTLE IN INTENSITY...NOR IN AREAL COVERAGE...FOR PAST FEW HOURS. SOME INCREASE POSSIBLE THIS EVE...AS HAS BEEN RECENTLY THE CASE RECENTLY WITH NW FLOW ALOFT. WEAK SE WINDS MAY BRING A FEW LOW CLOUDS OVERNIGHT...BUT MAINLY CONFINED TO EAST TX. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 90 72 92 71 / 20 30 20 30 10 MLU 68 91 69 91 68 / 30 30 30 30 10 DEQ 67 90 68 92 68 / 20 20 10 20 10 TXK 68 91 71 91 69 / 20 20 10 20 10 ELD 66 91 68 91 66 / 20 20 20 20 10 TYR 72 89 72 90 71 / 20 20 20 20 10 GGG 70 90 72 91 70 / 20 20 20 30 10 LFK 72 91 72 91 71 / 30 30 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/07
Hazardous weather outlook, Jun 14, 11:53 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1153 AM CDT THU JUN 14 2012 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-151200- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1153 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE INSTABILITY TODAY AND TONIGHT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS... SOME OF WHICH COULD BECOME SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS THROUGH THIS TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-072-073-OKZ077-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 1153 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT DUE IN PART TO AN UPPER LEVEL DISTURBANCE OVERHEAD. DEPENDING ON HOW UNSTABLE THE REGION BECOMES TODAY...SOME ISOLATED STORMS MAY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WOULD ACCOMPANY ANY ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Local storm report, Jun 14, 10:49 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM LIGHTNING 4 NNE LONGVIEW 32.57N 94.74W
06/14/2012 GREGG TX BROADCAST MEDIA
TWO OR THREE OIL TANK BATTERIES CAUGHT FIRE FROM AN
APPARENT LIGHTNING STRIKE ON HWY. 259.
&&
04Special weather statement, Jun 14, 2:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU JUN 14 2012
LAZ019-142000-
WINN-
221 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA AND WINNFIELD...
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF WINNFIELD...MOVING
NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
ABOUT 10 MILES EAST NORTHEAST OF WINNFIELD. THIS STORM WAS
NEAR STATIONARY.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Special weather statement, Jun 14, 2:28 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUN 14 2012
LAZ010-017-142030-
DE SOTO-SABINE-
228 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...LOGANSPORT...MANSFIELD...MANY...STONEWALL AND
ZWOLLE...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ZWOLLE...
MOVING NORTH AT 10 MPH. ANOTHER STRONG THUNDERSTORMS WAS
7 MILES SOUTHEAST OF MANSFIELD...AND WAS NEARLY STATIONARY.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Special weather statement, Jun 14, 3:34 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT THU JUN 14 2012
LAZ011-142115-
RED RIVER-
334 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
GRAND BAYOU...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF COUSHATTA.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 14, 3:38 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT THU JUN 14 2012
TXZ167-142130-
SABINE-
338 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF GENEVA...
MOVING SOUTHWEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 14, 3:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT THU JUN 14 2012
LAZ014-142145-
OUACHITA-
344 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD AND WEST
MONROE...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF
BROWNSVILLE-BAWCOMVILLE...MOVING WEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL IS ALSO LIKELY OVER THE CITY OF MONROE WITH THIS
STORM...WHICH COULD MAKE THE RUSH HOUR TRAFFIC HAZARDOUS.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Jun 13, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
| Jun 14, 2:09 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 66 min |
| Jun 14, 4:01 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 59 min |
| Jun 14, 4:42 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 63 min |
| Jun 14, 4:56 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 49 min |
| Jun 14, 5:33 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 57 min |
| Jun 14, 7:35 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris | 55 min |
| Jun 14, 8:35 AM CDT | Areal Flood Advisory | SHV | Camp, Morris, Titus, Upshur | 115 min |
| Jun 14, 3:41 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.